Couldn't find what you looking for?

TRY OUR SEARCH!

Hi. I recently had an increase in my Levothyroxine to 75mcg and after 3 weeks my tummy bloated so badly that I looked as if I was pregnant. I stopped the medication for 2 days and went back onto it after my doctor and friends told me off. Well, the bloating went down a little bit and I also stopped drinking milk in the morning ( I normally have it on my cereal). I don't know whether this has helped the bloating to go down. I had milk in my cereal again yesterday afer a week and the bloating came back. Do any of you know why this is happening?

Loading...

I have the same exact problem from the same exact drug!! I asked my doctor about it whether it was a side effect but he told me it shouldn't be because he's never heard it from any one before. Ever since I started taking the drug, which was last June, I've been experiencing a lot of bloating and gas. I thought it was the meds but when my doctor told me it wasn't I didn't know what it was anymore and just continued taking the drugs as prescribed. Have you asked your doctor about it? My dosage is the same as yours too. I'm not too big on milk so I highly doubt it's that. Actually this happens after I eat ANYTHING, which is very annoying because I feel so uncomfortable so I find myself fasting most times just because I don't want to deal with it. Any one else with the same symptons or know of any thing that will help?
Reply

Loading...

Consider going vegan (no meat/dairy), sticking to water/tea. And doesn't milk in the a.m. prevent the levo. from doing its work? At anyrate, it generally takes a few months for the meds to fully heal the body, so maybe you're body's adjusting.
Reply

Loading...

I too have noticed this but I have also had other issues which didn't point me to this at first. The levo or the fillers in it may irritate the stomach so try taking it with food in the evening. About going vegan, don't do that. You need protein for your muscles to work properly. However you can limit yourself to a few ounces twice weekly. I had to do this for a liver problem and going meatless just dragged me down further. Soy products will affect levo function adversely.
Reply

Loading...

You absolutely CAN NOT take levothyroxine with food! It MUST be taken in the morning on an empty stomach to be properly absorbed. Add proper vegan diet can provide plenty of protien. And you CAN eat soy, but it has to be 4 hours after you have taken the medication. I suggest visiting a dietician who works with endocrine and auto immune issues. They can help you come up with a healthy diet that will not interfere with your meds and can hopefully get your bloating in check.
Reply

Loading...

I had the same problem when I started levothyroxine, although I was already bloated beforehand (due to my stomach not processing the food fast enough). I have now been on levo for over 2 years and I believe that when you first start taking the drug, while you should be feeling better there may be some problems like this. You need to realise that your body is being kicked into action having done everything at a snails pace for many years. I reckon that sudden lurch (and yes, I know symptoms gradually improve etc etc but you have still got a load of extra hormones rushing through your body) of T4 may cause things like this, but if you keep at it (try some herbal things meantime to ease the pain...fennel tea after dinner is a good idea) it should settle down, unless you find out later that you have some other problem with your stomach.

***edited by moderator*** web addresses not allowed
Reply

Loading...

I gained 10 lbs. in 3 DAYS!! 25 mcg daily. I am grossly overweight already and suffering from joint pain. The last thing I need is more weight. What bothers me is that the doc tells me to stay on it -- I said no. The reason he wants me on it was that my AST & ALT were high the last time I had blood work. It was fine the time before that. Also - he TOLD me that it could be because I was fasting for the blood work and dehydration could've caused the higher elevations. So, why not wait and see if that was the cause. All I know is there has to some way to find out info other than going on this med. A different med, maybe?
Ps. I already have a pot belly @ 256 lbs!!:-(
Reply

Loading...

To the person gaining weight on 25 mcg of Levo... I think the minimum recommended dosage to provide any kind of effects on the thyroid is 50 mcg. I'm not a doctor, and also perehaps your thyroid issues or slight or you are on other medications and for some reason this is the recommended dosage, but if you're only on 25 mcg. then chances are it's as if you're not treating the problem sufficiently and need to go up slightly in dosage. It may be you are gaining weight because your problem is under-addressed. Have you had your bloodwork done recently with your doctor? Best, JH
Reply

Loading...

Since taking 150mcg Levothyroxine 3 months ago I have developed a bloated stomach and feel pregnant. I hope that it goes down once my TSH has levelled. I'm not sure. Not noticed with the milk though!

Has anyone else had this feeling?
Reply

Loading...

I too just increased the dose to 75mcg and have noticed my stomach being extremely bloated. I do not drink milk, so not due to that. I have also had headaches everyday. 

 

Reply

Loading...

Have totally noticed this! If I take 25mcg of levothyroxine, I'm okay. But anything above that (no matter how high the dose) leads to severe bloating and some constipation. Since 25mcg is not enough, I take a slightly higher dose along with some cytomel. I am resigned to fact that the bloating won't go away as long as I remain on a levothyroxine medication. I wish there was an alternate route of administration other than oral.
Reply

Loading...

I too was on 75mcg of levothyroxine and experienced major bloating. I've made the switch to Armour Thyroid. Today is my 3rd day and I have noticed that my stomach is fine. I never thought the levo was the source of my stomach problems. I thought it was due to constipation from being hypo but after reading these comments....maybe levothyroxine IS the culprit!

Reply

Loading...


Yes, I to take 100mg of thyroxine and my stomach has swollen so large,I also look like I am 6-7 mos pregnant. I also have gained 35 lbs since being on it. HELP!
Reply

Loading...

i was told by my endocrinologist not to take milk for 3 -4 hrs after taking levothyroxine

the calcium in milk interferes with absorption of levothyroxine

Reply

Loading...

I too take this drug now for nearly three years, i have gained much more weight since being on it, and my stomach is massive, like i am 6 months pregnant too, the stomach starts from an area just below the ribs and jutts out I also have a feeling of fullness or bloating too.  Ia m so over it thinking of going off all together

Reply

Loading...